About Smoking Cessation Forum

Hosted by Terry (abquitsmking)

Formerly known as the About.com Smoking Cessation support forum, this community is open to all who are recovering from nicotine addiction.

  • 4410
    MEMBERS
  • 249539
    MESSAGES
  • 125
    POSTS TODAY

Discussions

Help!   Quit Support

Started Feb-21 by LauraO37; 399 views.
LauraO37

From: LauraO37

Feb-21

I quit smoking 5 weeks ago. I have not had a cigarette. I used chantix first but after 2 weeks I felt awful. I emailed my family dr and he switched me to zyban. I felt fantastic and did t want to smoke. Then about 2 weeks in I began to itch everywhere. Apparently I was having an allergic reaction. I stopped taking that medication. I have no more options. It’s now up to me and my willpower. I am ready and I keep going . Exercise is the one thing that has been keeping me sane. Nothing crazy just walking and bike riding. Now we are to this week. ( week 5) I am sad I am in a bad mood. I hurt. First it was my knees and now my wrists. It’s like awful joint pain. 
I have been searching the internet for support and maybe answers. A little background, I’m 37 years old and have off and on smoker  for 19 years. I am a hairstylist and I am a very active person daily. This is really holding me back. Like my body is telling me to go back to using nicotine because at least you didn’t feel like this! I am open to hear advice! Or even someone who went they this !

cherbearquit

From: cherbearquit

Feb-21

Laura, I’m so sorry you are having reactions to the Chantix and Zyban. Give yourself a big pat on the back for making it to 5 weeks! Some of the aches & pains may be due to stopping the Zyban.  Mood swings, constipation, insomnia, etc. are all symptoms of smoking cessation but this does improve along the way. There are many great articles on this forum to read that can help you understand what you will go through. I believe there is a section about various quit aids also. I quit cold turkey this time, but I know some folks use the patch and/or gum. Stay focused on your quit, pamper yourself when you don’t feel well, get plenty of rest and drink lots of ice cold water. You Can do this! Quitting now while you are still young is a smart thing to do. Don’t wait until you have health issues to quit. Stay close to the forum and read the articles and other people’s’ posts. Sometimes it helps to see that you are not going through this alone. Wishing you all the best!

Quit 12/6/19

SusanK1960

From: SusanK1960

Feb-21

Hi Laura,

You are a nicotine addict.  The good news is that most of the nicotine is gone in your body. The bad news is that you have to undo all the emotional attachments that have interwoven mentally in your life.  You would have to do this regardless of whether you were taking Chantix or Zyban.  

We call it junkie thinking, that voice inside your head trying to convince you that smoking is ok, even just a drag.  This is part of the journey in quitting smoking and breaking the addiction.

There are so many emotions, such as irritability, sadness, brain fog, depression, anger, insomnia, etc.. that happen sometime within the first six months in your quit, and for some people even longer.

I hope you will get comfort in knowing you are not alone in these feelings and the more you read on this site, the more you will understand the ups and downs this journey of cessation brings.

Nicotine boosts dopamine, which is a feel good horomone, so if you stop smoking, then your dopamine dips.  It is a common side effect of quitting, so this may just be your body healing, however, only you know whether you feel you can muscle thru it or if you need help.  You may need to talk to your doctor about it, if you need to.

LauraO37

From: LauraO37

Feb-21

Thank you. I definitely feel like my brain is trying to trick me. But this time I want to win! I’m mostly looking for any answers as far as my physical pain. It’s keeping me from walking which helps my mood. The pain in my joints is bringing me to tears! I can’t get into my dr office for 2 more weeks so any advice on body pain?

LauraO37

From: LauraO37

Feb-21

I have been off both medications now. Do you think the physical pain is from those medications? I’m just trying to understand what’s happening to my body . I feel like a giant mess! I’m so happy I found this group though!!!

SusanK1960

From: SusanK1960

Feb-21

Hi, welcome to the forum.

Just the usual remedies for joint pain.  Warm baths, meditations, ice, NSAID’s, like ibuprofen, CBD oil.  How about swimming?  Easy on joints, and could enhance your mood.

Here’s an article about body pain and smoking which may help
https://www.verywellhealth.com/cigarette-smoking-fibromyalgia-716007

  • Edited February 21, 2020 9:36 pm  by  SusanK1960
cherbearquit

From: cherbearquit

Feb-21

Are you able to take anti-inflammatory meds? Ibuprofen or Advil might help if you have inflammation of your joints. Make sure you drink plenty of water also. 

LauraO37

From: LauraO37

Feb-21

Yeah I’m taking ibuprofen. I was just thinking tonight that I wonder if I’m not drinking enough water. I just want to get to the bottom of this! Thank you for helping! I want to make sure what I’m going through is normal lol I have never heard anyone say they had joint pain I’m a mess 

cherbearquit

From: cherbearquit

Feb-22

I would definitely follow up with your doctor and drink lots of water. Your doctor could prescribe a stronger anti-inflammatory medication for you if needed. I think it is a lot of stress on your body early in the quit. Just remember that this is part of the healing process! You are doing great, just stay strong and remember NOPE!

Quit 12/6/19

TOP